MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404261
Medical Device Problem Codes Collapse (1099); Inflation Problem (1310); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis complained of inflation issues as the implant did not get to the tip of their glans and had difficulties activating the pump, which led to an in-clinic evaluation.Pump troubleshooting was performed; however, performance issues were not resolved.It was decided to remove and replace the pump and cylinders, the new components were connected to the existing reservoir.There were no patient complications reported.
 
Additional Manufacturer Narrative
Additional information was received that changed the awareness date in the initial report submitted.
 
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis complained of inflation issues as the implant did not get to the tip of their glans and had difficulties activating the pump, which led to an in-clinic evaluation.Pump troubleshooting was performed; however, performance issues were not resolved.It was decided to remove and replace the pump and cylinders, the new components were plugged in to the existing reservoir.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt, this product was thoroughly analyzed in our quality assurance laboratory.The cylinders, pump, and reservoir were visually inspected, microscopically examined, leak and functionally tested.All components performed within specification.Product analysis was unable to confirm the clinical observations.
 
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis complained of inflation issues as the implant did not get to the tip of their glans.They had difficulties activating the pump, the patient was evaluated in-clinic.Pump troubleshooting was performed; however, the performance issues were not resolved.It was decided to remove and replace the pump and cylinders, the new components were plugged in to the existing reservoir.There were no patient complications reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key14256017
Report Number2124215-2022-14268
Device Sequence Number20139528
Product Code FHW
UDI-Device Identifier00878953003696
UDI-Public00878953003696
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/12/2023
Device Model Number72404261
Device Catalogue Number72404261
Device Lot Number1000543373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2022
Supplement Date Received by Manufacturer03/21/2022
07/22/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/09/2022
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale